MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
It was reported that during a fistulogram of the left arm using a performer introducer, the sheath sheared off inside the patient's arm.Additional event details provided by the cook district manager was that "the attending physician stated that the fellow bent the sheath while it was inside of the patient which caused a piece of it to break off.The attending physician also stated that there was nothing wrong with the sheath, but rather the fellow made a mistake in handling the sheath.The sheath had to be snared thru the patient's groin.There was no unintended section of the device left inside of the patient.It was reported that there were no issues with the wire or any other instruments.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.One performer introducer sheath was returned for investigation.The sheath tubing was separated into two segments.The overall length of the two segments was found to be 6.2 cm.The tubing was jagged and slightly elongated at the separation sites.The distal separated segment was kinked in several locations.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Per the ifu: "this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed." "when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position." based on the information provided and results of the investigation the root cause of this occurrence is most likely related to user technique.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6427673
Report Number1820334-2017-00498
Device Sequence Number16327488
Product Code DYB
UDI-Device Identifier00827002134959
UDI-Public(01)00827002134959(17)191104(10)7418794
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-CW
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by Manufacturer04/10/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;